Ativan

Questions and answers on "Ativan"

I started taking 50mg tablet trazodone before bed feel groggy in the morning but hear this is normal....would like to know for anxiety during the day can I take Ativan. Was prescribed Ativan prior to trazodone and it worked like a charm for anxiety & depression. Can I use Ativan when needed even though on the trazodone?

doctor1 MD

Hello,
Welcome to Healthcare Magic.

Trazodon has effect on anxiety and depression. But it take 3-4 weeks to show improvement. But it is non addictive and can be used for long term.

Ativan is antianxiety medicine and used for short term (2-3 weeks) due to addiction potential. If anxiety is much...

Read Full Thread   Ask a Doctor Now

I am trying to decide between ativan and klonopin. I was on ativan for 3 days. It made me feel good but slightly disconnected. I tried klonopin today and it made me more anxious and a little depressed. Not sure if it needs more time to work or if it's just not right for me. This is my second try and it has not worked. I want to switch back to ativan tomorrow but I am concerned that it may be unsafe to do so. Can I switch back to ativan after one day (0.5 mg) of klonopin?

doctor1 MD

Brief Answer:
Yes, you can switch.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

Benzodiazepines like Ativan and Klonopin do not need days to start working. So you need not wait to see if Klonopin starts working. You can switch back to Ativan whenever you want and you will not have any...

Read Full Thread   Ask a Doctor Now

Hello I sometimes take .25mg of ativan for anxiety and was wondering if I can have a drink about 7 hours later?

doctor1 MD

Hello and welcome to Healthcare Magic. Thanks for your query.

The duration of action of Ativan (Lorazepam) is 6 - 12 hours. Both Ativan and alcohol act on the same receptors in the brain (called GABA) and hence there can be interactions. So, ideally, it is better to avoid alcohol for 12 hours...

Read Full Thread   Ask a Doctor Now

What is the maximum dose of Ativan that is acceptable to take per day without getting addicted

doctor1 MD

Brief Answer:
No particular dose. Explained below.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

The risk of dependence to Ativan or other benzodiazepines does not depend on the strength of dosage as much as it depends on the duration and regularity of dosage. In simple words, if you were to...

Read Full Thread   Ask a Doctor Now

I am being weaned off of 1 mg. per day of Ativan (taken for 10 years) with 10 mg of citalopram. This is the second day and I am light headed sick and blood pressure is 116/61. My doctor is on vacation. She said take 10 mg of this citalopram for a week With the current Ativan dose then take 20 mg of citaloram on second week with current ativan. Then begin to reduce ativan by .5 per day. I think my blood pressure will plummet as blood pressure is low NOW. What do you t hink?

doctor1 MD

Hello and thanks for the query.

The citalopram will have this effect on your body for the first few days. This is a very normal response. I would suggest that you cut the 10 mg tablets in half and take just 5 mg per day for 4 days, then increase to the full 10 mg per day for 4 days and then...

Read Full Thread   Ask a Doctor Now

I am 41 with a hx of anxiety. I take Ativan. I also have Thallesemia and Pemphigus Vulgaris. Just now I started body shaking all over, tingling then numbness in extremities. Short, shallow breaths and the back of my head/neck behind ear on left side feels numb. Am I dying?

doctor1 MD

Hi, I have read your query. You have not mention the dose of ativan your are taking.You msut consult your doctor for adjusting the dose of ativan as only by examining you your doctor can prescribe you the exact dose of ativan. As you are having shaking of body etc. This means you are not taking...

Read Full Thread   Ask a Doctor Now

I am 27 year old man with Generalized Anxiety Disorder . I had a series of panic attacks last night and tonight was afraid to go to sleep. I took four ativan (1mg) this morning and took 6 this evening (10 total in 24 hours) Should i call the hospital or will I be okay? I ve taken the drug for 7 years and seem to have a high tolerance for it, which is why my doctor trying to cut it with something else. Andrew

doctor1 MD

Hi Andrew,

Such high doses of Ativan are not safe as when the lorazepam level falls from the blood, there may be a seizure. The other risk is of becoming dependent on it, since you have already developed tolerance to it. I would also like you to know that Ativan is not the first line treatment...

Read Full Thread   Ask a Doctor Now

I was drinking 2 bottle of wine plus 5 beers a day. I was also using Ativan 6mg per day for 5 years, I quitted drinking alcohol 21 days ago, I tried to quit Ativan for 10 days. I feel pressure in my head, sweating, dizziness, My legs hurts, bad blood circulation i guess. Is there anything medication that can reduce the withdrawal effects of Ativan and Alcohol ?

doctor1 MD

Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I would like to congratulate you on deciding to turn your life around and eliminate alcohol consumption. The fact that you made this decision...

Read Full Thread   Ask a Doctor Now

Recent questions on  Ativan

doctor1 MD

I am tapering off a very high dose of hydromorphone (75mg/day). Over almost 6 weeks I have achieved 12 mg/day and it appears to be getting harder rather than easier. Last night during an episode of cold sweats I had some breathing trouble and irregular, slow heartbeat which resolved fairly quickly. How do I successfully taper off the remaining 12 mg/day? I use Ativan to help me sleep and relax me.

doctor1 MD

I am a 34 year old single mother diagnosed with hashimotos 3 years ago.I worked really hard to feel normal again.Changed my eatting habits,exercised daily,took my meds(synthroid .5mcg and cytomel,vitamins d3,fish oil, calcium, and xanax) for anxiety.This past 2 months my symptoms have drastically increased.My anxiety,palpataions,brain fog,memory loss,joint pains,hair loss,shooting pain on right side of mid section, numbing of fingers and toes,and more but at the moment I can t remember.lol.My endo performed blood tests and my t3s and t4s seemed to be in the low of the normal range but my antibodies are 2641 and my cholesterol levels are high.My blood pressure is also low and my ldls are high.My pcp prescribed prozac and ativan initially to help with anxiety but changed to effexor and lorazepram (prozac made me feel zombie like).I havent been able to work during this time.I really wish I could but my symptoms haven t subsided and now I am in deep depression.Sometimes I lay in bed and don t move for days.My father committed suicide at 30 so I have a friend here helping me deal with my ups and down.Im not suicidal but I have found myself crying in really low states rationaling what would happen if I weren t aroung.My next endocrinologist visit I am having a thyroid scan, adrenal test and another run of blood tests.Is there anything I can do or other tests I haven t explored?I really want to work but i don t even feel like myself anymore and i m scared.

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

i had a tonsillectomy 4 months ago and am still in pain, and it always looks like there are ulcers in the back of my throat. I ended up in the ER initially with an abcess in my right tonsil and that side of my jaw and ear and throat are constantly hurting. The Dr. prescribed me some ativan to relax the muscle but i'm concerned about what appears to be constant ulcers in the tonsil beds

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

My daughter,50 years old, is bedridden for 10 days with Vertigo , nausea and dizziness . She was seen at a hospital where an MRI and cat scan found nothing abnormal. Any remedies would be appreciated! Thank you. Email is YYYY@YYYY .

doctor1 MD

Can Ativan cause my eyes to get a little crusty, itchy and red. As well as a little blurry?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Procedures
Related Medical Topics